# SDR 0401959875

- Difficulty date: October 26, 2004
- Submitted: November 5, 2004
- Operation: Air carrier
- Aircraft: N784NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48109
- Aircraft time: 59,799 hours, 55,111 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING CRUISE, THE CAPTAIN'S BRIEFCASE LIGHT BEGAN TO SMOKE AND EMIT ACRID FUMES INTO THE COCKPIT.  CREW PULLED THE CIRCUIT BREAKER TO THE MAP AND BRIEFCASE LIGHT CIRCUIT AND THE SMOKE STOPPED.  FLIGHT CONTINUED TO A NORMAL SAFE LANDING AT ROC.  MAINTENANCE AT STL ON 27OCT REPLACED THE RHEOSTAT CONTROLLER TO THE LIGHT AND CLEARED THE MEL THAT ROC ASSIGNED.  AIRCRAFT RETURNED TO SERVICE.
